MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN038301
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: catheter was used for emergency dialysis for hyperkalemia and metabolized acidosis.The guidewire unraveled during removal at the end of cvc insertion, with suspicion of embolization of a portion of the guidewire into the patient's systemic circulation." an echocardiogram confirmed that none of the guidewire remained inside the patient.There was no patient harm or injury.The patient had good clinical progress in the days following the procedure.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guidewire for evaluation.The guidewire was unraveled and showed definite signs of use.Visual analysis showed that the unraveling occurred toward the distal end, with multiple kinks present along the body.The distal end of the core wire was exposed beyond the coil wire, and the distal weld was absent on both the core wire and the coil wire and was not returned.Microscopic inspection confirmed that the distal end of the exposed core wire was tapered at the point of separation.The proximal weld was intact and appeared full and spherical.Visual analysis of the catheter could not be performed because it was not returned.The kinks in the guidewire measured 22mm, 230mm, and 375mm from the proximal end.The broken core wire measured 598mm in length, which is within the specification limits of 596mm - 604mm per the guidewire product drawing which indicates that the core wire broken directly adjacent to the distal weld.The outer diameter of the guidewire measured 0.85mm, which is within the specification limits of 0.838mm - 0.877mm per the guidewire product drawing.Functional inspection of the guidewire could not be performed due to the damage to the returned guidewire.A manual tug test confirmed that the proximal weld was intact.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this product states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guidewire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the distal end, however, the separated portion was not returned.The guidewire met all dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guidewires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guidewire kinking.Guidewire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event; however, the probable cause could not be determined based upon the information provided and without the catheter and separated portion of the guidewire returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24079408
Report Number3006425876-2026-00096
Device Sequence Number15891763
Product Code DQY
UDI-Device Identifier00801902102119
UDI-Public(01)00801902102119(11)200827(17)250801(10)71F20H2540(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model NumberIPN038301
Device Catalogue NumberCS-12123-F
Device Lot Number71F20H2540
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown